| Model Number |
OPT970E |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/03/2021
Type of Reportable Event
Malfunction
Event or Problem Description
A distributor in (b)(6) reported that an opt970 optiflow + tracheostomy direct connection was found damaged during use.There was no patient consequence.
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of the investigation.
Additional Manufacturer Narrative
(b)(4).The opt970e optiflow + tracheostomy direct connection interface is used to deliver humidified oxygen to patients via tracheostomy.The interface is held in place by a neck strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's trache.Method: the complaint opt970e optiflow + tracheostomy direct connection interface was returned to fisher & paykel healthcare (f&p) where it was visually inspected.Our investigation is also based on the information provided by the customer and our knowledge of the product.Results: visual inspection of the returned complaint opt970e optiflow + tracheostomy direct connection interface revealed that the tubing of was found stretched and torn next to the manifold.Furthermore, the customer reported that the lanyard was not used.Conclusion: we are unable to determine the cause of the reported damages to the subject opt970e optiflow + tracheostomy direct connection interface.However, based on our knowledge of the product and parts of the tubing being stretched, the reported event was likely caused by the cannula being subjected to excessive force.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt970e optiflow + tracheostomy direct connection interface would have met the required specifications.The user instructions which accompany the opt970e optiflow + tracheostomy direct connection interface show in pictorial format the correct placement and fitting of the interface and states "to ensure loading and movement on tracheostomy tube is kept to a minimum, make sure the lanyard is secured properly." the user instructions also warn: - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube, to prevent loss of therapy." - "the lanyard is designed to minimize loading and movement of the tracheostomy tube.Secure the lanyard properly to avoid accidental decannulation or airway damage." - "failure to use the set-up described above can compromise performance and affect patient safety.".
Event or Problem Description
A distributor in canada reported that an opt970e optiflow + tracheostomy direct connection was found damaged during use.There was no patient consequence.